MAUDE Adverse Event Report: PERFUSION SYSTEMS ACT PLUS INSTRUMENT; TIMER, CLOT, AUTOMATED

PERFUSION SYSTEMS ACT PLUS INSTRUMENT; TIMER, CLOT, AUTOMATED
Model Number ACT100
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the reported issue that the instrument was still having the same issue of channel 2 stopping early was verified during service.Service technician tested the device with the customer's acttrac, first and second test run 98-102 value; channel 1 counted to 99 and channel 2 had a blank display.Third test run 98-102 value; channel 1 counted to 99 and channel 2 counted to 999.Service technician replaced flag sensor pwa and the lift drive assy.Service technician performed flag height calibration.Ran several customer acttrac at all 3 values, all tests passed.Verified proper operation.Performed complete performance verification and calibration procedures according to manufacturer¿s specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of an act plus instrument, it was reported that the instrument was still having the s ame issue of channel 2 stopping early. the customer confirmed the proper process was being followed for all tests and was concerned there was an issue with the unit itself.The instrument was replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that on 13-march-24, 6 patient tests were performed; 4 of these produced >12% spread error, with channel 2 stopping early.The 1st failed patient test was repeated on a different instrument with no error.The 2nd failed patient test was repeated on the same instrument with no error - result reported.The 3rd failed patient test was repeated on the same instrument with same >12% error.The test was then repeated on different instrument with no error.The last patient test on the affected instrument did not produce an error - result was reported.The cath lab reported to poct that they were getting multiple >12% spread errors.Poct ran 98 and 190 acttrac with no errors.Poct performed temperature verification - passed.Poct performed n= 4 liquid nm and abn controls.All abn tests passed but the first nmcontrol failed with >12% spread; channel 2 stopping early.Test results were obtained for 2 of the tests performed on this instrument on 13-march-24, and patient treatment decisions would have been based on these results, which posted to the patient's record.The following field service "repair" dated 18-march-24 poct found that the acttrac results were failing.Following 26-march-24 "repair", the liquid normal control failed with no result in channel 2- insufficient data.Medtronic received additional information that the test results obtained were not from a replacement instrument.They were from the same instrument, post a second attempt to repair the device.Channel 2 was working intermittently and would in some instances provide results, but they were out of spec.

Brand Name
ACT PLUS INSTRUMENT
Common Device Name
TIMER, CLOT, AUTOMATED
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19381700
Report Number2184009-2024-00310
Device Sequence Number6342675
Product Code GKN
UDI-Device Identifier00643169178380
UDI-Public00643169178380
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K940426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACT100
Device Catalogue NumberACT100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/23/2024
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown